MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER; INTERMITTENT CATHETER
Model Number 4A6144
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that intermittent catheter had the holes in the tip of the catheters and not been fully punched out which leaves a flap that drags along the inside of the urethra.Customer experienced irritation in the urethra and problems with urination.No medical intervention was reported.Per follow up on 10may2021, patient had amount of bleeding, incontinence and burning.Patient not used one of the defective catheters in almost a week now.No medical intervention was reported.Per follow up on 02jun2021, the new shipment had a number of catheters that were crimped and almost closed.While inserting the catheter sometimes it gets doubled over.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The reported failure is considered within specification as the reported failure could not be reproduced.The product was used for patient treatment.Visual evaluation of the returned sample noted one opened (without original packaging), used touchless intermittent catheter.Visual inspection of the sample noted no obvious visible kinks based off the observation of the return sample.The device met relevant specifications stating that "no kinks, blisters, cracks, wrinkles, or voids are permitted.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The investigation is concluded, and no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.As the reported event is unconfirmed neither a risk review nor labeling review is required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12089689
Report Number1018233-2021-03920
Device Sequence Number4752009
Product Code FCM
UDI-Device Identifier00801741030604
UDI-Public(01)00801741030604
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model Number4A6144
Device Catalogue Number4A6144
Device Lot NumberNGEZ2028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown